Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 169, NWS Louisville, KY

April 7, 2006Ohio County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 7, 2006, 6:50 PM CDT for Ohio County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2006, 6:50 PM CDT (23:50 UTC)
Expired
Apr 7, 2006, 7:30 PM CDT
In force
40 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Ohio County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 10:20 AM CDTTornado WatchSPC10 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:43 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Apr 7, 4:43 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
543 PM EDT FRI APR 7 2006

.SHORT TERM(MESOSCALE UPDATE).

SUPERCELLS CONTINUE TO MOVE OUT OF TN AND HAVE DISTINCT RIGHT MOVING
CHARACTERISTICS...AND NOW THE OUR MAIN FOCUS IS THE LINE OF STORMS
THAT ARE FORMING AHEAD OF THE FRONT. THIS SHOULD ENHANCE THE WIND
POTENTIAL GIBSON COUNTY KY STORM JUST PRODUCED BASEBALL SIZE HAIL.
THIS STORM IN ENTERING AIR THAT HAS NOT BEEN WORKED OVER...SO THE
TORNADO THREAT WILL CONTINUE. LARGE HAIL IS STILL A THREAT WITH
OPTIMUM WBZS. DEW POINTS DROP OFF BEHIND THE FRONT AND THINGS WILL
QUIET DOWN BY MID TO LATE EVENING.
JDG

.LONG TERM(SATURDAY NIGHT THROUGH FRIDAY)

NO CHANGES TO THE EXTENDED PD...MAINLY DRY WITH ABOVE NORMAL TEMPS.

HIGH PRESSURE WILL MIGRATE EAST TOWARD THE MID ATLANTIC COAST
BY TUESDAY. MOIST SOUTHERLY FLO WILL INCREASE BY TUESDAY...BUT A
RIDGE AXIS EXTENDING SOUTHWEST INTO THE NORTHERN GULF WILL INHIBIT
RAPID RETURN OF GULF MOISTURE. RIDGING ALOFT WILL DEVELOP ACROSS THE
LOWER OHIO VALLEY AS TROUGHING DEVELOPS ACROSS THE ROCKIES.

LOW PRESSURE MOVING WEST OF THE GREAT LAKES WEDNESDAY WILL ALLOW A
TROUGH TO MOVE EAST THROUGH OUR REGION WEDNESDAY. MODIFIED GULF AIR
WILL APPROACH FROM THE WEST AND SO WILL KEEP LOW CHANCES FOR SHOWERS
AND THUNDER WEDNESDAY...SUPPORTED BY HPC. THIS SYSTEM IS WEAK
HOWEVER AND MAINLY TO OUR NORTH...SO NO COLD AIR TO FOLLOW WITH
CONTD OSLO WARMING THRU FRI. --DK

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.

&&

JG/AB/DK
Hazardous weather outlook, Apr 7, 4:00 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
500 PM EDT FRI APR 7 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-080830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
600 PM CDT FRI APR 7 2006 /500 PM EDT FRI APR 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE
TWO STATE REGION. A COLD FRONT WILL DROP SOUTHEAST ACROSS THE REGION
TONIGHT WHILE AN AREA OF LOW PRESSURE DEVELOPS ALONG THE COLD FRONT
OVER SOUTHEAST MISSOURI. BOTH THE LOW PRESSURE AND COLD FRONT WILL
CONTINUE TO MOVE TO THE SOUTHEAST DURING THE OVERNIGHT HOURS.

THE MAIN FOCUS FOR THE THUNDERSTORM ACTIVITY WILL BE ALONG AND AHEAD
OF THE COLD FRONT AND THE SURFACE LOW PRESSURE. THE MAIN SEVERE
WEATHER THREAT WILL BE FOR ISOLATED TORNADOES...LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY.

THERE WILL BE THE POSSIBILITY OF FROST OR FREEZING TEMPERATURES
SUNDAY MORNING AS COOL HIGH PRESSURE BUILDS INTO THE LOWER OHIO
VALLEY. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE NEXT
WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND
TONIGHT. FOR THE LATEST INFORMATION ON THESE DEVELOPING STORMS
LISTEN TO NOAA WEATHER RADIO OR BROADCAST MEDIA. INFORMATION MAY
ALSO BE FOUND ON THE WEB AT WEATHER.GOV/LOUISVILLE.

--21

In the hours before

Local storm report, Apr 7, 6:10 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
710 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             RAMSEY                  38.32N 86.15W
04/07/2006  M1.75 INCH       HARRISON           IN   EMERGENCY MNGR

&&

CS
Local storm report, Apr 7, 6:13 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
713 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             WHITE CLOUD             38.23N 86.23W
04/07/2006  E1.25 INCH       HARRISON           IN   TRAINED SPOTTER

            HAIL COVERING THE GROUND

&&

RL
Local storm report, Apr 7, 6:17 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
717 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     FUNNEL CLOUD     2 S CORYDON             38.18N 86.13W
04/07/2006                   HARRISON           IN   EMERGENCY MNGR

&&

RL
Local storm report, Apr 7, 6:30 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
730 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             GEORGETOWN              38.30N 85.97W
04/07/2006  E0.75 INCH       FLOYD              IN   TRAINED SPOTTER

&&

RL
Local storm report, Apr 7, 6:36 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
736 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TORNADO          PLEASURE RIDGE PARK     38.15N 85.85W
04/07/2006                   JEFFERSON          KY   TRAINED SPOTTER

            TORNADO ON THE GROUND

&&

RL
Local storm report, Apr 7, 6:42 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
742 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             PLEASURE RIDGE PARK     38.15N 85.85W
04/07/2006  E0.75 INCH       JEFFERSON          KY   TRAINED SPOTTER

&&

RL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 12:12 PM CDTSevere Thunderstorm WarningLMKLogan33 min
Apr 7, 12:23 PM CDTSevere Thunderstorm WarningLMKOhio37 min
Apr 7, 12:29 PM CDTSevere Thunderstorm WarningLMKWarren31 min
Apr 7, 1:00 PM CDTSevere Thunderstorm WarningLMKWarren15 min
Apr 7, 1:00 PM CDTSevere Thunderstorm WarningLMKOhio15 min
Apr 7, 1:04 PM CDTSevere Thunderstorm WarningLMKEdmonson26 min
Apr 7, 1:10 PM CDTSevere Thunderstorm WarningLMKBreckinridge50 min
Apr 7, 1:27 PM CDTSevere Thunderstorm WarningLMKBarren, Hart48 min
Apr 7, 1:29 PM CDTSevere Thunderstorm WarningLMKLogan46 min
Apr 7, 1:34 PM CDTTornado WarningLMKBarren, Hart26 min
Apr 7, 1:44 PM CDTTornado WarningLMKGreen, Metcalfe34 min
Apr 7, 1:45 PM CDTTornado WarningLMKLogan30 min
Apr 7, 1:53 PM CDTSevere Thunderstorm WarningLMKMeade37 min
Apr 7, 1:55 PM CDTSevere Thunderstorm WarningLMKCasey35 min
Apr 7, 1:57 PM CDTTornado WarningLMKSimpson, Warren48 min
Apr 7, 2:00 PM CDTTornado WarningLMKTaylor45 min
Apr 7, 2:09 PM CDTTornado WarningLMKAdair36 min
Apr 7, 2:19 PM CDTTornado WarningLMKAllen27 min
Apr 7, 2:27 PM CDTTornado WarningLMKCasey33 min
Apr 7, 2:30 PM CDTSevere Thunderstorm WarningLMKLincoln36 min
Apr 7, 2:41 PM CDTSevere Thunderstorm WarningLMKMadison34 min
Apr 7, 2:46 PM CDTSevere Thunderstorm WarningLMKGarrard29 min
Apr 7, 2:56 PM CDTSevere Thunderstorm WarningLMKBarren34 min
Apr 7, 2:59 PM CDTSevere Thunderstorm WarningLMKTrimble46 min
Apr 7, 3:06 PM CDTSevere Thunderstorm WarningLMKMetcalfe24 min
Apr 7, 3:09 PM CDTTornado WarningLMKBarren, Metcalfe20 min
Apr 7, 3:33 PM CDTTornado WarningLMKMonroe22 min
Apr 7, 3:48 PM CDTTornado WarningLMKClinton, Cumberland27 min
Apr 7, 4:15 PM CDTTornado WarningLMKClinton15 min
Apr 7, 5:45 PM CDTSevere Thunderstorm WarningLMKCumberland, Monroe22 min
Apr 7, 6:10 PM CDTSevere Thunderstorm WarningLMKMeade35 min
Apr 7, 6:16 PM CDTSevere Thunderstorm WarningLMKJefferson44 min
Apr 7, 6:30 PM CDTTornado WarningLMKJefferson34 min
Apr 7, 6:43 PM CDTSevere Thunderstorm WarningLMKHancock42 min
Apr 7, 6:51 PM CDTTornado WarningLMKBullitt, Spencer24 min
Apr 7, 2:20 PM CDTSevere Thunderstorm WarningLMKFloyd25 min
Apr 7, 2:32 PM CDTSevere Thunderstorm WarningLMKClark43 min
Apr 7, 2:42 PM CDTTornado WarningLMKClark33 min
Apr 7, 3:00 PM CDTSevere Thunderstorm WarningLMKOrange, Washington30 min
Apr 7, 3:12 PM CDTSevere Thunderstorm WarningLMKDubois33 min
Apr 7, 3:53 PM CDTSevere Thunderstorm WarningLMKDubois37 min
Apr 7, 3:57 PM CDTSevere Thunderstorm WarningLMKWashington18 min
Apr 7, 4:30 PM CDTSevere Thunderstorm WarningLMKDubois45 min
Apr 7, 5:20 PM CDTSevere Thunderstorm WarningLMKDubois25 min
Apr 7, 5:22 PM CDTSevere Thunderstorm WarningLMKCrawford, Perry38 min
Apr 7, 5:29 PM CDTTornado WarningLMKCrawford31 min
Apr 7, 5:31 PM CDTSevere Thunderstorm WarningLMKJefferson29 min
Apr 7, 5:39 PM CDTSevere Thunderstorm WarningLMKOrange25 min
Apr 7, 5:51 PM CDTSevere Thunderstorm WarningLMKHarrison54 min
Apr 7, 6:03 PM CDTTornado WarningLMKHarrison42 min
Apr 7, 6:13 PM CDTSevere Thunderstorm WarningLMKFloyd32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.